The Annals of Statistics

The Asymptotic Behavior of Monotone Regression Estimates

F. T. Wright

Full-text: Open access

Abstract

An estimator for a monotone regression function was proposed by Brunk. He has shown that if the underlying regression function has positive slope at a point, then, based on $r$ observations, the difference of the regression function and its estimate at that point has a nondegenerate limiting distribution if this difference is multiplied by $r^{1/3}$. To understand how the behavior of the regression function at a point influences the asymptotic properties of the estimator at that point, we have generalized Brunk's result to points at which the regression function does not have positive slope. If the first $\alpha - 1$ derivatives of the regression function are zero at a point and the $\alpha$th derivative is positive there, then the norming constants are of order $r^{\alpha/(2\alpha + 1)}$.

Article information

Source
Ann. Statist., Volume 9, Number 2 (1981), 443-448.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345411

Digital Object Identifier
doi:10.1214/aos/1176345411

Mathematical Reviews number (MathSciNet)
MR606630

Zentralblatt MATH identifier
0471.62062

JSTOR
links.jstor.org

Subjects
Primary: 62E20: Asymptotic distribution theory
Secondary: 62G05: Estimation

Keywords
Isotone regression limiting distributions rates of convergence Wiener-Levy process

Citation

Wright, F. T. The Asymptotic Behavior of Monotone Regression Estimates. Ann. Statist. 9 (1981), no. 2, 443--448. doi:10.1214/aos/1176345411. https://projecteuclid.org/euclid.aos/1176345411


Export citation